Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 23, 2010, 4:51 AM CST for 4 counties in Texas; Lea County, New Mexico. It took effect at Jan 23, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 4:51 AM CST (10:51 UTC)
- In effect from
- Jan 23, 2010, 9:00 AM CST
- Expired
- Jan 23, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS74 KMAF 231051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CST SAT JAN 23 2010 ...VERY WINDY CONDITIONS THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHWEST U.S. WILL ONCE AGAIN BRING STRONG WINDS TO WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. WINDS ARE EXPECTED TO INCREASE BEGINNING LATE MORNING...AND CONTINUE THROUGH EARLY THIS EVENING. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY IN AREAS THAT RECIEVED LITTLE OR NO RAINFALL OVERNIGHT. NMZ028-033-034-TXZ050>053-057>063-067>070-075-079>082-232100- /O.EXB.KMAF.HW.W.0004.100123T1600Z-100124T0000Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS... LOVINGTON...EUNICE...JAL...ANDREWS...STANTON...BIG SPRING... COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... MARATHON...SANDERSON 451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO AS HIGH AS 55 MPH...WITH GUSTS AS HIGH AS 70 MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON. AREAS OF BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY IN AREAS THAT RECIEVED LITTLE OR NO RAINFALL OVERNIGHT. VISIBILITIES MAY DROP AS LOW AS 1 MILE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-232100- /O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... WEST WINDS OF 45 TO 50 MPH...WITH GUSTS TO AROUND 90 MPH...CAN BE EXPECTED THROUGH THIS EVENING IN THE GUADALUPE MOUNTAINS. IN THE DAVIS AND APACHE MOUNTAINS...WEST WINDS OF 40 TO 50 MPH...WITH GUSTS TO AROUND 75 MPH...CAN BE EXPECTED. AREAS OF BLOWING DUST WILL BE POSSIBLE IN THE DAVIS AND APACHE MOUNTAINS THIS AFTERNOON... ESPECIALLY IN AREAS THAT RECIEVED LITTLE OR NO RAINFALL OVERNIGHT. VISIBILITIES MAY DROP AS LOW AS 1 MILE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL UNTIL THE WINDS SUBSIDE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-TXZ045>048-232100- /O.NEW.KMAF.WI.Y.0004.100123T1500Z-100124T0200Z/ NORTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...TATUM...SEMINOLE...LAMESA...SNYDER 451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
1 follow-up statement
604 WWUS74 KMAF 232019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST SAT JAN 23 2010 ...VERY WINDY CONDITIONS THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHWEST U.S. WILL CONTINUE TO RESULT IN STRONG WINDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE THROUGH THE EARLY EVENING HOURS. IN ADDITION TO STRONG WINDS...AREAS OF BLOWING DUST WILL BE POSSIBLE..ESPECIALLY FOR AREAS THAT RECEIVED LITTLE OR NO RAINFALL OVERNIGHT AND THIS MORNING. NMZ028-033-034-TXZ050>053-057>063-067>070-075-079>082-240000- /O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0000Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS... LOVINGTON...EUNICE...JAL...ANDREWS...STANTON...BIG SPRING... COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... MARATHON...SANDERSON 219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE THIS THIS AFTERNOON AND EARLY EVENING. VISIBILITIES MAY BRIEFLY DROP TO BELOW 3 MILES FOR SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-240300- /O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 40 TO 45 MPH...WITH GUSTS NEAR 65 MPH...WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MOUNTAINS THIS AFTERNOON AND EVENING. SOME STRONGER GUSTS EXCEEDING 65 MPH MAY IMPACT THE HIGHEST ELEVATIONS LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL UNTIL THE WINDS SUBSIDE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIR-FLOWS...IF FLYING IN THE VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-TXZ045>048-240000- /O.EXT.KMAF.WI.Y.0004.000000T0000Z-100124T0000Z/ NORTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...TATUM...SEMINOLE...LAMESA...SNYDER 219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:51 AM CST, 1 hour earlier.
Area forecast discussion, Jan 23, 3:51 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CST SAT JAN 23 2010
.DISCUSSION...
WV IMAGERY SHOWS UPPER TROUGH HAS PROGRESSED TO ERN MT...WHILE
CLOSER TO HOME...AREA RADARS SHOW FIRST BAND OF PRECIP IS JUST
HITTING KMAF...W/MORE ON THE WAY INVOF KELP. IR SAT SHOWS ICE
CLOUDS OVER THE GUADALUPES...IN AGREEMENT W/FORECAST SOUNDINGS...AND
LATEST OBS FROM THE BOWL INDICATES SUBFREEZING...SATURATED
CONDITIONS AT THE HIGHER ELEVATIONS. THUS...WE/LL LET THE GOING WSW
RIDE...AND THE DAY SHIFT CAN FURTHER ASSESS CONDITIONS WHEN IT
EXPIRES AT 15Z.
OTHERWISE...TODAY LOOKS SIMILAR TO YESTERDAY...ONLY WINDIER. LATEST
MODELS SHOW VERY TIGHT PACKING OF H5 HEIGHTS...AND TIGHTENING
PRESSURE GRADIENTS AS A LEESIDE SFC TROUGH MOVES ACROSS NRN KS
TODAY. H85 WINDSPEED PROGS SHOW A 45+KT SPEED MAX MOVING INTO THE
PB DURING THE AFTERNOON...WHILE H7 SHOWS 55+KTS. WHILE CLOUD COVER
WILL INHIBIT MIXING A BIT BETTER THAN YESTERDAY...SHRA AND STRONG
H7-H5 SUBSIDENCE ON THE BACKSIDE OF THE TROUGH WILL TRANSFER SOME OF
THIS MOMENTUM TO THE SFC. CONSIDERING HOW GUIDANCE UNDERESTIMATED
YESTERDAY/S EVENT...AND LOOKING AT YESTERDAY/S OBS...CONFIDENCE IS
HIGH THAT TODAY WILL SEE STRONGER WINDS. THUS...WE/LL ISSUE A HIGH
WIND WARNING FOR THE PLAINS...EXCEPT FOR NRN LEA COUNTY AND THE TOP-
TIERED COUNTIES OF THE WRN LOW ROLLING PLAINS...WHICH WILL GO INTO A
WIND ADVISORY. IN ADDITION...WE/LL MENTION BLDU DURING THE
AFTERNOON SOUTH...WHERE SOILS ARE DRIER. FINALLY...SE CWA LOOKS TO
HIT CRITICAL FIRE WX CRITERIA AS FUELS DRY OUT (SEE BELOW).
OTHERWISE...CONSIDERING THE WINDS...WE/LL STAY ON THE WARMER SIDE OF
GUIDANCE HIGHS. MINIMUMS LOOK REASONABLE. WEAK UPPER RIDGING
BUILDS IN BY EARLY NEXT WEEK...BEFORE ANOTHER TROUGH BRINGS A CHANCE
OF SHOWERS TOWARDS THE LATTER HALF...AND BELOW-NORMAL TEMPS THURSDAY
ONWARD.
&&
.FIRE WEATHER...
STRONG WINDS WILL AFFECT MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS
TODAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE
EXPECTED OVER ALL BUT THE NORTHERN MOST REACHES OF THE FORECAST
AREA...WHERE ONLY SLIGHTLY LOWER WIND SPEEDS ARE FORECAST. EVEN
STRONGER WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS WHERE
SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS TO 90 MPH. COOLER
TEMPERATURES WILL RESULT IN HIGHER AFTERNOON RH/S THIS AFTERNOON
OVER YESTERDAY...HOWEVER RH/S AROUND 15 PERCENT ARE EXPECTED TO
OCCUR OVER PORTIONS OF THE STOCKTON PLATEAU...LOWER TRANS PECOS AND
SOUTHERN PERMIAN BASIN. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE AREAS FROM 23/18Z TILL 24/00Z. ALTHOUGH RH/S OVER
THE REST OF THE AREA WILL LIKELY STAY ABOVE 20 PERCENT...ANY FIRES
THAT START COULD STILL SPREAD RAPIDLY DUE TO THE STRONG WINDS. THIS
AS THE TOPS OF FINE FUELS WILL LIKELY DRY OUT DESPITE RAINFALL IN
THE LAST 24 HOURS.
DRIER AIR WILL SPREAD INTO THE REGION TONIGHT WITH FAIR TO GOOD
RECOVERY EXPECTED AREAWIDE. TEMPERATURES WILL WARM TO NEAR NORMAL
SUNDAY AFTERNOON WITH MINIMUM AFTERNOON DROPPING TO 15 TO 20 PERCENT
OVER A GOOD PORTION OF THE FORECAST AREA. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED AREAWIDE AS 20 FOOT WINDS NEAR 20
MPH OVER MUCH OF THE AREA. RECOVERY SUNDAY NIGHT WILL BE FAIR TO
GOOD AREAWIDE...WHILE MINIMUM AFTERNOON RH/S MONDAY DROP TO 15 TO 20
PERCENT AGAIN. WINDS MAY NOT BE QUITE AS STRONG MONDAY
AFTERNOON...BUT NEAR CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR IN
A FEW AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 37 59 28 / 20 0 0 0
CARLSBAD NM 60 33 59 27 / 20 0 0 0
DRYDEN TX 67 39 64 34 / 20 0 0 0
FORT STOCKTON TX 61 36 59 33 / 20 0 0 0
GUADALUPE PASS TX 50 26 50 29 / 20 0 0 0
HOBBS NM 57 31 56 27 / 10 0 0 0
MARFA TX 53 28 51 20 / 20 0 0 0
MIDLAND INTL AIRPORT TX 61 35 60 29 / 20 0 0 0
ODESSA TX 62 36 58 31 / 20 0 0 0
WINK TX 66 34 64 29 / 20 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WINTER STORM WARNING UNTIL 8 AM MST THIS MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES... NORTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...CRANE...ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... BIG BEND AREA...CRANE...PECOS...
REAGAN...TERRELL...UPTON.
HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
WINTER STORM WARNING UNTIL 8 AM MST THIS MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR THE FOLLOWING ZONES... BORDEN...DAWSON...GAINES...
SCURRY.
&&
67/44Hazardous weather outlook, Jan 23, 3:53 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CST SAT JAN 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 353 AM CST SAT JAN 23 2010 /253 AM MST SAT JAN 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS WILL AFFECT MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS TO AROUND 90 MPH ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS WHERE A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM CST. SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS OF 60 MPH ARE EXPECTED ALONG AND SOUTH OF AN ARTESIA...HOBBS...ANDREWS AND COLORADO CITY LINE. A HIGH WIND WARNING IS IN EFFECT IN THESE AREAS FROM 10 AM UNTIL 6 PM CST. RELATIVE HUMIDITY VALUES WILL DROP TO OR BELOW 15 PERCENT ALONG AND EAST OF A MIDKIFF...CRANE...FORT STOCKTON AND BIG BEND LINE. SINCE WINDS WILL EXCEED 30 MPH IN MANY OF THESE LOCATIONS...ANY FIRES THAT START COULD GROW AND SPREAD RAPIDLY...AND A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:24 AM CST | Red Flag Warning | MAF | Crane, Pecos, Reagan, Terrell, Upton | 8 hr |
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.